MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM10CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400610S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a powerflex pro 6mm 10cm 80 ruptured at 8atm; therefore the case was completed with a new powerflex 6x40 balloon.There was no reported injury to the patient.The lesion was in the right common iliac artery which had a chronic total occlusion (cto).A unknown.035 guidewire crossed the lesion.A powerflex pro 4x100 was used for pre-dilation of the vessel.The device will not be returned for evaluation as it was discarded.
 
Event or Problem Description
As reported, the balloon of a powerflex pro 6mm 10cm 80 ruptured at 8atm; therefore the case was completed with a new powerflex 6x40 balloon.There was no reported injury to the patient.The lesion was in the right common iliac artery which had a chronic total occlusion (cto).A unknown.035 guidewire crossed the lesion.A powerflex pro 4x100 was used for pre-dilation of the vessel.The device will not be returned for evaluation as it was discarded.Additional information was requested; however, the information was not obtained after mutiple attempts.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6 as reported, the balloon of a powerflex pro 6mm x 10cm 80 ruptured at eight atm; therefore, the case was completed with a new powerflex 6 x 40 balloon.There was no reported injury to the patient.The lesion was in the right common iliac artery which had a chronic total occlusion (cto).An unknown.035 guidewire crossed the lesion.A powerflex pro 4 x 100 was used for pre-dilation of the vessel.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82212740 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of a chronically occluded lesion may have contributed to the reported event.However, without the return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM10CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13793776
Report Number9616099-2022-05466
Device Sequence Number13875301
Product Code LIT
UDI-Device Identifier20705032059579
UDI-Public(01)20705032059579(17)231231(10)82212740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number4400610S
Device Catalogue Number4400610S
Device Lot Number82212740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date04/15/2022
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWER FLEX (6.0*40); POWER FLEX PRO (4.0*100); UNK GUIDEWIRE (35)
Patient SexUnknown